CSN Login
Members Online: 7

oxaliplatin side effect

jana11
Posts: 708
Joined: May 2004

Hello. Quick question.... I have been on oxaliplatin and xeloda since late June getting my third session August 1st. I get the cold intolerance pretty good. At times, when exposed to very air conditions rooms (like at work) my thumbs won't move for a little while - until I get them to heat up.

Anyone else get this... and if so, does it get worse with each subsequent session? AND... does anyone know of anything to help? I've seen some people write about Mg infusions with chemo. Any ideas? Let me know.

Thanks! jana

carmen07
Posts: 120
Joined: Apr 2004

My husband has had 9 treatments of Oxi with 5ur/lecorvorin. He also is sensitive to cold. He was off the treatment since the end of April, because he had the right lobe of his liver removed. After surgery he had tingling in his feet and fingers. When we went for after-op visit our oncologist told us the difference now is he was not getting his pre-med chemo drugs, which were magnesium and calcium. So that day they gave him just magnesium/calc. That is suppose to help.
During his chemo he would have those side effects about 3 days after. The next week when he was off they would go away.
He has now starting his chemo for preventive reoccurence after his sugery and they are going to watch carefully. He was always given the magnesium/calc before chemo as pre-meds.
We have met some patients that had to go off because they have the tingling from the Knee's down in their legs, and can't even button a shirt.
They also say that the drug Neurontin helps with the side effects.
What we are concern with is having any long term damage.
I asked my hubby for you if he felt that the side effects got worse with each treatment, and he felt that they were the same.
It was only after the surgery.
Hope this helps.

Colon19
Posts: 2
Joined: Jul 2004

Jana i am on oxaliplatin as well and i am very sensitive to the cold for about a week. I can't drink or touch anything cold or else i will go numb. My hands get it the worse. i usually warm them up pretty fast.I have had it to where my whole hand couldn't move. you just have to warm it up pretty fast. I usually can't have anything for about a week thats cold.

sallyjoy
Posts: 102
Joined: Apr 2004

Hi there... my hubby had 5 treatments with oxiliplatin (5Fu, Avastin, Luek, etc. also) He was not as sentisitive to the cold at the start of treatments as he was after several... For instance, the 1st time, he drank soda with ice during his treatment, but by the third treatment it tingled his fingers and mouth as soon as treatment started, so sensitivity was quicker, but the effects always were gone by the second week after treatment. I know you def. need to tell thr dr. if you have symptoms so they can sometimes adjust the dosage. It also brought hubbys platelet count down, so he had to skip treatment for a week... never heard of anything to help with the side effects besides lowering dosage... I'd be interested if you happen to find anything as he may be back on it after surg and winter won't be far off after that... (he's off chemo right now getting ready for liver resection).. Hope this helps some...
Sally Jo

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network